Texas, 2008Hail in Texas, June 19, 2008
June 19, 2008 · NWS LUB · 1 event in 1 county or zone
Thunderstorms which originated over the Texas Panhandle propagated southward over the extreme southeastern Panhandle and the northern Rolling Plains of west Texas during the very early morning hours of the 19th. At least one storm within the convective complex became severe and produced quarter size hail in Childress County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms which originated over the Texas Panhandle propagated southward over the extreme southeastern Panhandle and the northern Rolling Plains of west Texas during the very early morning hours of the 19th. At least one storm within the convective complex became severe and produced quarter size hail in Childress County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 19, 12:00 AM CST, 1 hour earlier.
Area forecast discussion, Jun 19, 12:00 AM CST, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
100 AM CDT THU JUN 19 2008
.UPDATE...
QUICK UPDATE TO GRIDS TO ADD SVR TSTM WATCH 575. TOOK OPPORTUNITY
TO INCREASE POPS ACROSS NE ZONES. TSTM COMPLEX MAINLY OVER
COLLINGSWORTH SHOWING SIGNS OF WEAKENING RECENTLY BUT STILL MAY
POSE A SVR THREAT TO MAINLY CHILDRESS AND COTTLE COUNTIES. OTHER
COMPLEX FARTHER WEST LESS OF A SVR THREAT AT THIS TIME...BUT COULD
GAIN INTENSITY.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 91 64 90 64 92 / 20 40 30 30 30
TULIA 89 65 87 65 92 / 20 30 30 30 20
PLAINVIEW 88 66 88 66 92 / 20 30 30 30 20
LEVELLAND 93 67 91 66 94 / 20 40 20 30 20
LUBBOCK 91 68 89 68 94 / 20 30 30 30 20
DENVER CITY 96 67 93 67 94 / 20 40 20 30 20
BROWNFIELD 94 67 92 67 94 / 20 40 20 30 20
CHILDRESS 93 69 89 68 93 / 20 30 20 30 20
SPUR 91 70 89 70 94 / 20 30 30 30 20
ASPERMONT 95 72 91 71 96 / 20 30 30 30 20
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
33/99
Hazardous weather outlook, Jun 18, 8:49 PM CST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
949 PM CDT WED JUN 18 2008
TXZ021>044-200300-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
949 PM CDT WED JUN 18 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...TONIGHT
CONVECTIVE
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...MAINLY
ACROSS THE EXTREME SOUTHERN TEXAS PANHANDLE...NORTHERN AND EASTERN
SOUTH PLAINS AND ROLLING PLAINS. THE PRIMARY THREAT AREA EXTENDS
ROUGHLY EAST OF A LINE FROM TULIA...TO FLOYDADA...TO POST. A
COMPLEX OF SEVERE THUNDERSTORMS WILL MOVE SOUTH ACROSS THE
PANHANDLES THIS EVENING...AND SHOULD BEGIN TO IMPACT NORTHERN
PORTIONS OF THE OUTLOOK AREA AFTER 11 PM. THE COMPLEX WILL LIKELY
MOVE SOUTH ACROSS THE ROLLING PLAINS DURING THE EARLY MORNING
HOURS...WITH THE WESTWARD EXTENT OF THE STORMS UNCERTAIN. LARGE
HAIL AND DAMAGING WIND WILL BE THE MAIN THREATS. LOCALIZED HEAVY
RAINFALL WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY.
SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND
LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
AS THE STORMS ARE EXPECTED WELL AFTER DARK...ONLY LOCAL ACTIVATION
OF SPOTTERS WILL BE REQUESTED.
Hail, Childress
- When
- June 19, 1:00 AM CST
- Where
- Childress County, 7 mi NW of Childress
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.492, -100.287
The public reported quarter size hail northwest of Childress at 01:00 CST. No damage was reported.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, June 19, 20081 death · 7 injured · $88,000 · 1.25 in hail · 11 events
- Tornado and Hail in Georgia, June 19, 2008$3.1 million · EF1 · 14 events
- Flash Flood and Hail in Texas, June 19, 2008$920,000 · 4.5 in hail · 50 events
- Tornado and Flash Flooding in Missouri, June 19 to 20, 2008$485,000 · EF1 · 38 events
- Tornado and Hail in Texas, June 19, 2008$1.4 million · EF0 · 32 events
- Hail in Nebraska, June 19, 2008$589,000 · 1.75 in hail · 8 events
- Flash Flood and Damaging Winds in Texas, June 19 to 20, 2008$239,000 · 62 kt wind · 16 events
- Flash Flood and Hail in Iowa, June 19, 2008$158,000 · 1.75 in hail · 19 events
- Flood and Hail in Kansas, June 19, 2008$80,000 · 1.75 in hail · 19 events
- Tornado and Hail in Oklahoma, June 19, 2008$100,000 · EF0 · 7 events
- Damaging Winds in Oklahoma, June 19, 2008$40,000 · 65 kt wind · 4 events
- Tornado and Flash Flood in Nebraska, June 19, 2008EF0 · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120077.